Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 10, 2021Jackson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 10, 2021, 1:26 AM EDT for Jackson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 1:26 AM EDT (05:26 UTC)
Expired
May 10, 2021, 2:00 AM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jackson County, GA

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS82 KFFC 100526
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Mon May 10 2021
 
GAZ023-025-034-035-100600-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
126 AM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 200 AM EDT...

At 126 AM EDT...a strong thunderstorm was centered near Hog 
Mountain, or 11 miles northeast of Lawrenceville...moving east at 45 
mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Commerce, Buford, Braselton, Auburn,
Flowery Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
Talmo, Candler, Peach State Speedway, County Line, Thompsons Mill,
Chateau Elan and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3406 8399 3425 8388 3425 8349 3407 8347
      3399 8363
TIME...MOT...LOC 0526Z 276DEG 40KT 3411 8390 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 9, 9:57 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 9, 9:57 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
957 PM EDT Sun May 9 2021

.UPDATE...
Showers and thunderstorms continue to spread eastward from AL this
evening. A more organized area is dropping southeast from northern
AL and should graze NW Ga. The environment across AL is a bit more
unstable with more moisture to work with than across the ATL CWA.
However, do think that there is some potential for strong storms
or possibly a severe storm...mainly across NW Ga. In addition to
strong storms, do think locally heavy rainfall will be an issue,
especially if anything else develops behind the the activity
dropping out of N AL.

&&

.PREV DISCUSSION... /Issued 732 PM EDT Sun May 9 2021/

PREV DISCUSSION... /Issued 329 PM EDT Sun May 9 2021/

SHORT TERM /Tonight through Monday Night/...

The upper flow remains generally zonal through the period as a
couple of short waves cross the area. One short wave will push
through the TN/OH Valley area this evening. Mainly north GA will
be on the southern extent of showers/thunderstorms associated
with this wave. An accompanying cold front will drift into north
GA late tonight. Expect showers and a few thunderstorms to
increase over north GA this evening...with lower chances across
central. Instability looks to become more limited as the evening
progresses...but isolated storms could have damaging winds across
the north this evening. Another short wave will move along the
southern stream through the period...as the cold front gradually
sinks into central GA. This should keep pops in the chance to
likely range Monday. Isolated thunderstorms are also possible
Monday. Showers and thunderstorms will diminish across the
forecast area Monday night as the surface front drifts to the
south.

41

LONG TERM /Tuesday through Sunday/...

No major changes to the long term forecast with low-level Gulf
moisture moving northward into the region under quasi-zonal flow
giving mostly 30-60% chance of showers and storms Tues-Thurs before
ridging and surface high pressure dominate the forecast regime for
the rest of the extended period. For details, see the previous
discussion below...

Thiem

PREV DISCUSSION... /Issued 411 AM EDT Sun May 9 2021/

LONG TERM /Monday Night through Saturday/...
No major forecast concerns in the long term period. Zonal flow
pattern in place through Thursday night after which 00Z model
guidance generally develops broad troughing over the eastern CONUS
through next weekend, though there is some minor divergence in
forecast solutions after Friday. Not seeing any evidence of
strong/severe convection or heavy rain at this time.

Zonal flow pattern often associated with increased forecast
uncertainty as it is difficult to pick out often subtle upper level
speed maxima to trigger further wave and cyclone development.
Forecast PoPs through Thurs reflect this uncertainty with generally
Chc category SHRA/TSRA, with highest values over middle GA as warm
advection and moisture plume streaming from the WSW most pronounced
in that area.

By Friday, wave developing in eastern CONUS trough moves east of us
with subsidence but strong signal in 00Z guidance of an upstream
wave in NW flow that should bring at least thick clouds on Saturday.
For now, no evidence of measurable precip on Saturday but with
uncertainty that far out, would not be surprised if PoPs trend back
up some in later forecasts.

SNELSON

FIRE WEATHER...
High fire danger conditions will persist through the afternoon
across much of north and central Georgia. The fire danger
statement to the east of a line from Carrollton to Chatsworth will
remain as is. Dry fuels remain across the forecast area and
southwesterly winds of 10 to 15 mph were gusting to near 25 mph.
Relative humidity values have not gotten as low as expected but
fuel moistures have dropped to 6 to 8 percent over most of the
affected area.

41

AVIATION...
00Z Update...
Thunder keeps diminishing in the line approaching NW GA this
evening. Will keep a TEMPO group in for the evening as the line
moves through, but think thunder will be isolated. SHRA likely to
develop tomorrow, but keep the best chances for thunder south of
the metro area during the afternoon tomorrow. Winds remain on the
west side. MVFR cigs set in around 12Z MON and remain through the
day.

//ATL Confidence...00Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  78  59  75 /  60  40  30  30
Atlanta         64  76  60  75 /  60  40  30  30
Blairsville     58  69  51  70 /  70  30  20  20
Cartersville    61  74  54  74 /  60  40  30  30
Columbus        65  79  64  82 /  20  70  40  50
Gainesville     63  75  58  74 /  60  40  30  30
Macon           64  81  63  82 /  10  60  50  40
Rome            62  74  54  74 /  70  40  20  20
Peachtree City  63  78  60  77 /  40  50  30  40
Vidalia         66  83  66  85 /   5  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Thiem
AVIATION...NListemaa
Hazardous weather outlook, May 9, 9:55 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
955 PM EDT Sun May 9 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
955 PM EDT Sun May 9 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Showers and thunderstorms will continue to move into north
Georgia tonight. A couple of storms could become strong to severe
with isolated damaging wind gusts the primary threat in northwest
Georgia before storms weaken later tonight. Otherwise, lightning
and brief heavy rain would be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated thunderstorms will be possible each day from Monday
through Thursday. These storms are not expected to be severe.
Otherwise, the probability for widespread hazardous weather is
low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, May 10, 12:29 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1229 AM EDT Mon May 10 2021

GAZ030-031-041-100500-
Polk GA-Haralson GA-Paulding GA-
1229 AM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK...HARALSON AND
WESTERN PAULDING COUNTIES UNTIL 100 AM EDT...

At 1228 AM EDT...a line of strong thunderstorms was along a line
extending from Felton to near Oxford Alabama...and moving east at 45
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dallas, Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa, Waco,
Braswell, Yorkville, Fish Creek, Eubank Lake, Esom Hill, Antioch, Van
Wert, Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3401 8538 3402 8490 3384 8487 3380 8497
      3381 8505 3376 8505 3365 8532 3365 8534
      3398 8540 3399 8540
TIME...MOT...LOC 0428Z 261DEG 40KT 3391 8522 3380 8551

WIND...40MPH
Special weather statement, May 10, 12:52 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1252 AM EDT Mon May 10 2021

GAZ031-032-041>043-100515-
Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
1252 AM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...SOUTHWESTERN
COBB...EASTERN HARALSON...NORTHEASTERN CARROLL AND SOUTHERN PAULDING
COUNTIES UNTIL 115 AM EDT...

At 1252 AM EDT...a strong thunderstorm was centered near Draketown,
or 9 miles east of Buchanan...moving east at 50 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Smyrna, Villa Rica, Powder Springs, Austell, Temple,
Hiram, Lithia Springs, Sweetwater Creek State Park, Brownsville,
Chapel Hill, Draketown, Winston, Lake Val-Do-Mar, New Georgia,
Mableton and Jim R Miller Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3373 8512 3389 8501 3390 8448 3366 8471
TIME...MOT...LOC 0452Z 279DEG 43KT 3382 8503

WIND...40MPH
Special weather statement, May 10, 1:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Mon May 10 2021

GAZ023-025-034-035-100600-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
126 AM EDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
BARROW AND NORTHEASTERN GWINNETT COUNTIES UNTIL 200 AM EDT...

At 126 AM EDT...a strong thunderstorm was centered near Hog
Mountain, or 11 miles northeast of Lawrenceville...moving east at 45
mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Commerce, Buford, Braselton, Auburn,
Flowery Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
Talmo, Candler, Peach State Speedway, County Line, Thompsons Mill,
Chateau Elan and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3406 8399 3425 8388 3425 8349 3407 8347
      3399 8363
TIME...MOT...LOC 0526Z 276DEG 40KT 3411 8390

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:29 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
May 10, 12:52 AM EDTSpecial Weather StatementFFCDouglas23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.